What causes excessive rectal mucus discharge in a person with celiac disease?

default
Posted on Tue, 16 Jun 2015 in General Health
Question: I have celiac disease; having excessive rectal mucous-phlegm-like excretion...what does it mean and what shhhhould I take, if any--have been npo for 24 hr
doctor
Answered by Dr. Klerida Shehu 41 minutes later
Brief Answer:
Possible diverticulosis flare up;following advice....

Detailed Answer:
Hi XXXX,

I am sorry for the situation you are going through.

1. You are saying to have excessive rectal mucous-phlegm-like excretion, which is indicative for active inflammation, most probably due to a diverticulosis flare up.

2. You are also reporting to be taking flagyl, prednisone and levaquin. I need to know when did you have such treatment: was it recently? or are taking these meds for the moment?

3. I advise to run some tests for further evaluations:
- complete blood count
- CRP
- culture of stool to exclude infectious agents

4. As per medications, it is necessary to discuss with your GI specialist to start immediate treatment with:
- anti-inflammatory medications
- prescription antibiotics (a more aggressive therapy)
- probiotics
- gluten-free diet
- increase of fluids intake especially water.

Hope it was of help!
Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu 59 minutes later
thank you for your reply. started 2 days ago; pain upper right side of colon, nauseous- huge bloating, inflammation, constipation,. I eat very little,gluten- free meals. Upon onset 2 days ago: Levaquin 250mg bid, prednisone 5mg qd,Flagyl 250mg qid,1/2 tsp peptobismol (nausea subsided), pain gone; minimal stringy BM (using Miralax). Use of probiotics in the past caused more inflammation. feel like there is a lot of gas trapped...these symptoms occur @ once a month, when inadvertently had a bite of food containing wheat,soy,fructose,cellulose,most vegetables,all of which cause flare up, as well as huge stressful situations. Usually takes 3to 7 days for inflammation to subside. I will call pcp on Monday. Wonder if I continue with meds
doctor
Answered by Dr. Klerida Shehu 16 hours later
Brief Answer:
Enjoying such foods are triggering diverticulosis flare ups...

Detailed Answer:
Hi back,

From what you are describing, the symptoms you are experiencing like nausea, and huge bloating with constipation are related to enjoying foods containing wheat, soy, fructose and others that trigger flare ups.

I understand your desire to enjoy these foods, however, as per your current colon problems, it is necessary to follow such restrictions.

I advise to:
- continue current treatment
- increase fluids intake
_use olive oil
_ miralax
_ fibers packs

until you see your doctor.

Hope it helped!
Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2265 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Flagyl

doctor1 MD

I had a lot of side effects after taking Flagyl including a sore throat. My allergic itchy rash is getting better now that I ve stopped the...

doctor1 MD

Hi, I ve been taking Bactrim and flagyl for an infectious colitis starting Monday night. Since yesterday afternoon I ve noticed slight swelling in...

doctor1 MD

Hello, recently I have been having a lot of vaginal problems. I treated myself for Bacterial Vaginosis with some flagyl and it lead to a yeast...

doctor1 MD

I am prescribed to 500 MG of Flagyl, twice a day for BV. I have avoided alcohol, however, I took a tsp of Nyquil earlier. Am I ok? I take melatonin...

doctor1 MD

I have swollen gums , ulcers on my tongue, and my lower lip has several canker sores. I have been taking metronidazole for the last 3 days. Is this...

doctor1 MD

My wife has severe nausea/ vomiting since Tues. Went to ER on Wednesday and they released her with a prescription for antibiotics and anti-nausea....

doctor1 MD

Had sudden onset of severe muscle pain and considerable weakness (making walking impossible), shivering, one episode of vomiting . Had eaten same...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2